Alert archive / Maine / Small Craft Advisories in 2012
Small Craft Advisory 13, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Jan 28, 2012, 7:05 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2012, 7:05 AM EST (12:05 UTC)
- Expired
- Jan 28, 2012, 12:03 PM EST
- In force
- 5 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
090 WHUS71 KGYX 281205 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 705 AM EST SAT JAN 28 2012 ANZ150-152-154-281500- /O.CAN.KGYX.GL.W.0006.000000T0000Z-120128T1300Z/ /O.NEW.KGYX.SC.Y.0013.120128T1205Z-120128T1500Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 705 AM EST SAT JAN 28 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT...DIMINISHING THIS AFTERNOON. SEAS 4 TO 7 FEET THIS MORNING...THEN SUBSIDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ151-153-281315- /O.CAN.KGYX.SC.Y.0012.000000T0000Z-120128T1300Z/ PENOBSCOT BAY-CASCO BAY- 705 AM EST SAT JAN 28 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
2 follow-up statements
877 WHUS71 KGYX 281449 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 949 AM EST SAT JAN 28 2012 ANZ152-154-281600- /O.CAN.KGYX.SC.Y.0013.000000T0000Z-120128T1500Z/ PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 949 AM EST SAT JAN 28 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE SUBSIDED AND SEAS HAVE FALLEN TO 5 FT OR BELOW. $$ ANZ150-281800- /O.EXT.KGYX.SC.Y.0013.000000T0000Z-120128T1800Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- 949 AM EST SAT JAN 28 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...WEST NORTHWEST WINDS 10 TO 20 KT WITH GUSTS TO 25 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
290 WHUS71 KGYX 281703 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1203 PM EST SAT JAN 28 2012 ANZ150-281815- /O.CAN.KGYX.SC.Y.0013.000000T0000Z-120128T1800Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- 1203 PM EST SAT JAN 28 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE SUBSIDED AND SEAS WILL CONTINUE TO FALL. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Jan 28, 3:52 AM EST, 3 hours 13 minutes earlier.
Area forecast discussion, Jan 28, 3:52 AM EST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
352 AM EST SAT JAN 28 2012
.SYNOPSIS...
HIGH PRESSURE WILL BUILD IN BRIEFLY TODAY BEFORE A WEAK LOW
PRESSURE SYSTEM DRAGS A COLD FRONT THROUGH NEW ENGLAND TONIGHT. ANOTHER
COLD FRONT WILL MOVE THROUGH SUNDAY NIGHT. COOL HIGH PRESSURE
MOVES IN BEHIND IT FOR MONDAY...WITH A WARM FRONT APPROACHING NEW
ENGLAND MONDAY NIGHT AND TUESDAY. LOW PRESSURE WILL MOVE ALONG THE
WARM FRONT THROUGH NEW ENGLAND ON WEDNESDAY AND THURSDAY. LOW
PRESSURE IS EXPECTED TO TRACK SOUTH OF NEW ENGLAND ON FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
INTENSIFYING (984 MB) SURFACE LOW WILL CONTINUE TO EXIT INTO THE
MARITIMES EARLY THIS MORNING. IN ITS WAKE...STRONG PRESSURE RISES
WILL CONTINUE FOR THE NEXT FEW HOURS. THIS WILL ALLOW WIND GUSTS
UP TO 30 KT ACROSS PTNS OF ME AND NH.
THE MORNING SKY COVER WILL AVERAGE OUT PARTLY SUNNY. HWVR...MOISTURE
IN ASSOCIATION WITH APPROACHING COLD FRONT WILL RAPIDLY SPILL MID
AND HIGH LEVEL MOISTURE INTO THE REGION LATER THIS AFTN.
USED A BLEND OF MACHINE TEMPS FOR THIS AFTERNOON HIGHS. MANY AREAS
IN THE SOUTH WILL EXCEED 40 DEGREES ONCE AGAIN AS OUR MILD SPELL CONTINUES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
FROPA OCCURS BY MIDNIGHT MOST SECTIONS OF NORTHERN NEW ENGLAND.
THE COLD FRONT IS RELATIVELY DRY...SO -SHSN EXPECTED TO BE
CONFINED TO THE HIGHER TERRAIN IN THE MTNS. SCT -SHSN MAY
CONTINUE FOR MUCH OF THE NIGHT DUE TO UPSLOPE CONDS.
SUNDAY STARTS OUT SUNNY ONCE AGAIN...HOWEVER ANOTHER COLD FRONT
WILL BE QUICKLY APPROACHING THE AREA. EXPECT A REPEAT OF
SATURDAY...WITH MID AND HIGH LEVEL MOISTURE ENTERING ME/NH DURING
THE AFTERNOON HOURS. A FEW -SHSN MAY ENTER NRN COUNTIES ONCE AGAIN
BY LATE IN THE DAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...REINFORCING SHORTWAVE
TROUGH TO MOVE ACROSS NORTHERN NEW ENGLAND SUNDAY NIGHT/EARLY
MONDAY TO BRING MOSTLY MOUNTAIN SNOW SHOWERS. THIS IS A QUICK
HITTER IN THE ZONAL FLOW PATTERN SETTING UP...SO ALL PRECIPITATION
SHOULD BE OUT OF AREA BY MIDDAY ON MONDAY. NEXT UPSTREAM SYSTEM
ADVANCES FROM THE WEST ON MONDAY NIGHT...WITH WARM FRONTAL
PRECIPITATION EXTENDING MAINLY ACROSS CENTRAL NEW ENGLAND
BEGINNING WEAKLY TUESDAY...THEN INCREASING WITH MAIN UPPER WAVE ON
WEDNESDAY. MODELS BEGIN TO DIVERGE AFTER THIS. LATEST ECMWF AND
GFS SHOWING A COASTAL LOW REMAINING WELL OFFSHORE FROM NEW ENGLAND
ON FRIDAY...THEN HIGH PRESSURE BUILDING IN ON SATURDAY. LOTS OF
UNCERTAINTY WITH THIS PATTERN HOWEVER...IN FACT...A FEW MODELS
HAVE BEEN SHOWING THE POTENTIAL FOR A COASTAL STORM TRACKING
THROUGH THE GULF OF MAINE LATE IN THE WEEK. FOR NOW THIS IS AN
OUTLIER SOLUTION BUT STAY TUNED.
&&
.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM...
MAINLY VFR CONDITIONS...WITH THE EXCEPTION OF LCL IFR CIGS/VSBYS
DEVELOPING TONIGHT IN THE MTNS WITH THE PASSAGE OF A COLD FROPA.
LONG TERM...OCCASIONAL SNOW SHOWERS WITH PASSING SHORTWAVES
OTHERWISE VFR CEILINGS AND VISIBILITIES.
&&
.MARINE...
SHORT TERM...
GALES WILL CONTINUE THROUGH ABOUT 12Z THIS MORNING. THERE WILL BE
BORDERLINE GALE FORCE CONDS DEVELOPING WITH THE COLD FROPA LATER TONIGHT.
LONG TERM...WINDS AND SEAS BEGIN TO SUBSIDE ON MONDAY AND FALL
BELOW SMALL CRAFT ADVISORY CRITERIA TUESDAY INTO WEDNESDAY.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EST THIS MORNING FOR ANZ151-
153.
GALE WARNING UNTIL 8 AM EST THIS MORNING FOR ANZ150-152-154.
&&Hazardous weather outlook, Jan 28, 7:02 AM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 702 AM EST SAT JAN 28 2012 MEZ007>009-012>014-018>028-NHZ001>010-013-014-291215- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 702 AM EST SAT JAN 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-291215- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 702 AM EST SAT JAN 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 2:55 PM EST | Small Craft Advisory | GYX | 60 hr |
Nearby
Small Craft Advisories in Maine, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.